MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1465-4
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the surgeon started the procedure with a smoke evacuation pencil and at one point decided to put the electrode on a standard monopolar pencil.The electrode could not be removed by surgeon's hand and opted to use a kelly clamp.Shortly after the electrode was switched back to the smoke evacuating pencil and this time the tech removed the electrode using the kelly clamp as well.This time, there were burns noticed on patient's right nipple with four small burns a less than half of one centimeter in size each so the surgeon inspected the electrode and saw clamp marks in the area of the failed part of the insulation.A new electrode was opened and used without any further issue.Burns site were treated with neosporin medication after the procedure.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8060923
Report Number1717344-2018-01470
Device Sequence Number13949900
Product Code GEI
UDI-Device Identifier10884521175525
UDI-Public10884521175525
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K981916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2018
Device Model NumberE1465-4
Device Catalogue NumberE1465-4
Device Lot Number32980116X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR